Aa
A
A
A
Close
Women's Health Community
65.3k Members
Avatar universal

Which Birth Control to use - acne BC, low weight gain? Yasmin/Orthotricyclene

Hi,

I'm thinking of starting BC this month.  I take Lithium - low dose - and have acne at least partly because of it.  I've heard I should take Yasmin, Othrotricyclen, Orthotricyclen LO, or perhaps the patch: Ortho Evera (or something).  I'm leaning toward Yasmin right now.

Does anyone have plus or minus about these, or OTHERS?  I'd rather have it be good for BC, acne, and low weight gain.  

Thanks
8 Responses
Avatar universal
i have had a good time with ortho-lo. less acne- no weight gain and no real mood swings- besides the norm!!
hope that helps
Avatar universal
I have been on Orthotricyclen for 10 years.  Both times I was able to get off and get pregnant fairly quickly.  I don't get acne breakouts, I didn't gain weight, AF was only about 2 days (very light), all in all I have had a very good experience with it.

I have heard the Patch is not reliable for some because it falls off within a day.  Check with your GYN.

All women are different when it comes to hormones, so it might take you a couple times to find the right one for you.

Good luck!
Avatar universal
the patch my girlfriend is on it and the only side affect is sometimes she can have a little attitude (but she had that before too) and a discoloration spot at the aplication point.
Avatar universal
BCPs make me really moody so I haven't been on them in years.  They just made me feel bloated and sad all of the time.  I was on ortho-tricyclen.  Talk to your DR and ask them which one will have the least amount of side-effects.
99709 tn?1204065390
ive had no problem with the patch...im on ortho tri cyclen lo rite now n its causing a lot of problems (irregular bleeding, a lot of breakthrough bleeding, bloating, cramps)
Avatar universal
Im on the patch for about 6 months.  I had some sudden weight gain and have had a lot of trouble getting it back off.  But other then that the patch works great!
Avatar universal
I have been taking Orthotricyclen LO for about a year now. I've noticed a number of side effects that I didn't have with my previous pill like bloating of the lower stomach area, severe moodiness, and increased breakouts. I want to switch myself.
Avatar universal
I have been on Yasmin and my breasts have been tender and swollen since I started 2 months ago.  I am going off the pill this month because I also tried Estrostep and retained so much fluid and felt very bloated.  Any suggestions on ANY pill that may work?
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.